Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

May 28, 2021Dale County, Henry County, Alabama

NWS Tallahassee, FL issued this special weather statement at May 28, 2021, 11:51 PM CDT for Dale County, Henry County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2021, 11:51 PM CDT (04:51 UTC)
Expired
May 29, 2021, 12:30 AM CDT
In force
39 min
Issued by
NWS Tallahassee, FL

Counties Dale County, AL, Henry County, AL

The radar

The Ft Rucker radar (KEOX), 1 km from the middle of the area, began a volume at 04:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 4.9 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2021-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 467 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2021-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
467 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1223 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

000 
WWUS82 KTAE 290451
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
1151 PM CDT Fri May 28 2021
 
ALZ065>067-069-290530-
Dale AL-Henry AL-Coffee AL-Houston AL-
1151 PM CDT Fri May 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR DALE...SOUTHWESTERN HENRY...EAST
CENTRAL COFFEE AND NORTHWESTERN HOUSTON COUNTIES UNTIL 1230 AM CDT...

At 1151 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Blue Springs State Park to
near Ozark to near Fort Rucker. Movement was east at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Daleville, Abbeville, Headland, Dothan, Enterprise, Fort Rucker,
Ozark, Taylor, Midland City, Level Plains, Newton, New Brockton,
Ariton, Pinckard, Kinsey, Grimes, Newville, Napier Field, Hunt Field
and Waterford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3165 8519 3139 8525 3118 8547 3120 8549
      3120 8552 3135 8593 3162 8569 3162 8542
      3166 8542
TIME...MOT...LOC 0451Z 290DEG 16KT 3158 8557 3151 8562 3138 8579 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at May 28, 9:03 PM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, May 28, 9:03 PM CDT, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1003 PM EDT Fri May 28 2021

.UPDATE...

The cold front approaching the region from the west is beginning
to weaken, although some isolated thunderstorms are possible as
the line makes its way through SE AL and SW GA. PoPs have been
nudged a bit higher and extended into the FL Panhandle through the
next six hours as the line moves through. The line is expected to
dissipate before sunrise as crosses through our region.

&&

.PREV DISCUSSION [822 PM EDT]...

.NEAR TERM [Through Saturday]...

18 UTC surface analysis shows the cold front has moved into the
Southeast and satellite imagery shows some agitated cumulus across
East Central Mississippi which is likely the initial signs of
storm development ahead of this boundary. The airmass out ahead of
this boundary across our region is warm - but not especially moist
as drier air aloft has mixed to the surface, with most areas away
from the coast having dewpoints in the low to mid 60s. Indeed,
model soundings suggest only meager CAPE across the western
portion of the region by the time these storms arrive. Thus, while
there is a non-zero threat for severe weather, the most likely
outcome is for a few strong storms with gusty winds across
Southeast Alabama before any remaining storms weaken considerably
after 04z.

The cold front is expected to either move through the region or
dissipate on Saturday. Model guidance is in excellent agreement
with a large amount of drier air overspreading the region, which
should lead to a relative tranquil Saturday. In fact, air
temperatures may only be in the mid to upper 80s with dewpoints
crashing into the mid 50s over Srn GA/AL.

.SHORT TERM [Saturday Night Through Sunday Night]...

The short term period will feature quiet weather with slightly
below normal temperatures, thanks to the influx of drier air. This
will create a break from the recent warm spell, with temperatures
on Sunday only in the low to mid 80s with low relative humidities.
In fact, the dry airmass will yield some overnight lows in the
upper 50s across Srn AL/GA on Saturday/Sunday nights.

.LONG TERM [Monday Through Friday]...

After a couple of mainly dry days on Monday and Tuesday, the
pattern will begin to change as a weak upper low develops and
moves across the Florida Peninsula. As this feature moves west of
the peninsula on Wednesday, this will inject greater deep layer
moisture into our region, combining with an approaching northern
stream trough. The net result will be increasing PoPs from
Wednesday into the end of the period. Storms will largely be
diurnally driven by the daily sea breeze circulation and enhanced
by weak forcing from these nearby synoptic features.

Temperatures will trend back toward or slightly above normal on
Monday through Wednesday and then back to normal levels with
increased convection by the latter half of the week.

.AVIATION...
[Through 00Z Sunday]

This evening between 05-08z TSRA will approach the DHN terminal
and with it gusty winds and ocnl IFR conditions. These storms
may hold together by the time they reach the ABY terminal around
07-10Z. They are expected to dissipate before impacting
ECP/TLH/VLD. A period of MVFR to ocnl IFR conditions are possible
at DHN/ABY/VLD before sunrise. After 15z, all sites should be
VFR.

.MARINE...

Aside from a brief increase in winds to near 15 knots with the
approaching frontal boundary tonight through Saturday night,
generally tranquil marine conditions will continue through the
upcoming week.

.FIRE WEATHER...

A cold front will move through the region on Saturday, bringing
a drier airmass into the region for the rest of the weekend.
This will result in stronger transport winds Saturday afternoon
combining with high mixing heights to produce dispersion indices
above 75. Dry conditions will continue into early next week before
southerly flow returns by Wednesday, with an increase in rain
chances. Red flag criteria is not anticipated for the next several
days.

.HYDROLOGY...
With limited rainfall over the next few days, flooding is not
anticipated.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   69  90  64  86  63 /  20  20   0   0   0
Panama City   72  87  64  83  66 /  20  10   0  10   0
Dothan        68  85  58  82  59 /  60   0   0   0   0
Albany        69  88  59  84  60 /  50  10   0   0   0
Valdosta      69  90  61  86  62 /  20  30  10  10   0
Cross City    68  87  65  85  64 /  10  20  10  10   0
Apalachicola  72  86  67  82  67 /  20  20  10  10   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

UPDATE...Oliver
NEAR TERM...Godsey
SHORT TERM...Godsey
LONG TERM...Godsey
AVIATION...Oliver
MARINE...Godsey
FIRE WEATHER...Godsey
HYDROLOGY...Godsey

In the hours before

Special weather statement, May 28, 11:51 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1151 PM CDT Fri May 28 2021

ALZ065>067-069-290530-
Dale AL-Henry AL-Coffee AL-Houston AL-
1151 PM CDT Fri May 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR DALE...SOUTHWESTERN HENRY...EAST
CENTRAL COFFEE AND NORTHWESTERN HOUSTON COUNTIES UNTIL 1230 AM CDT...

At 1151 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Blue Springs State Park to
near Ozark to near Fort Rucker. Movement was east at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Daleville, Abbeville, Headland, Dothan, Enterprise, Fort Rucker,
Ozark, Taylor, Midland City, Level Plains, Newton, New Brockton,
Ariton, Pinckard, Kinsey, Grimes, Newville, Napier Field, Hunt Field
and Waterford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3165 8519 3139 8525 3118 8547 3120 8549
      3120 8552 3135 8593 3162 8569 3162 8542
      3166 8542
TIME...MOT...LOC 0451Z 290DEG 16KT 3158 8557 3151 8562 3138 8579

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 10:26 AM CDTRip Current StatementTAEBay, Franklin, Gulf13 hr

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.